Alert archive / Arizona / Wind Advisories in 2024
Wind Advisory 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 28, 2024, 1:34 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 29, 2024, 11:00 AM MST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2024, 1:34 AM MST (08:34 UTC)
- In effect from
- Mar 29, 2024, 11:00 AM MST
- Expired
- Mar 30, 2024, 8:00 PM MST
- In force
- 33 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126 WWUS75 KFGZ 280834 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 134 AM MST Thu Mar 28 2024 AZZ004-006-007-009-011>017-039-040-281900- /O.NEW.KFGZ.WI.Y.0009.240329T1800Z-240330T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M., Greer, Springerville, North Rim, Ganado, Holbrook, Pinetop, Supai, Winslow, Grand Canyon Village, Williams, Forest Lakes, Keams Canyon, Kaibito, Snowflake, Kykotsmovi, Fredonia, Window Rock, Munds Park, Dilkon, Navajo N.M., Valle, Heber, Show Low, Happy Jack, Jacob Lake, St. Johns, Tuba City, and Flagstaff 134 AM MST Thu Mar 28 2024 /234 AM MDT Thu Mar 28 2024/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 PM MDT/ FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 mph. * WHERE...Portions of north central, northeast, and west central Arizona. * WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ NWS Flagstaff
7 follow-up statements
518 WWUS75 KFGZ 281548 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 848 AM MST Thu Mar 28 2024 AZZ004-006-007-009-011>017-039-040-290000- /O.CON.KFGZ.WI.Y.0009.240329T1800Z-240330T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Flagstaff, Tuba City, Window Rock, Pinetop, Navajo N.M., Happy Jack, Munds Park, Greer, Grand Canyon Village, Keams Canyon, Jacob Lake, Winslow, Dilkon, Forest Lakes, Springerville, Snowflake, Williams, North Rim, Show Low, Kykotsmovi, St. Johns, Valle, Heber, Ganado, Wupatki N.M., Fredonia, Kaibito, Supai, and Holbrook 848 AM MST Thu Mar 28 2024 /948 AM MDT Thu Mar 28 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 PM MDT/ FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts from 40 to 50 mph. * WHERE...Portions of north central, northeast, and west central Arizona. * WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ BAJ
331 WWUS75 KFGZ 282027 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 127 PM MST Thu Mar 28 2024 AZZ004-006-007-009-011>017-039-040-291200- /O.CON.KFGZ.WI.Y.0009.240329T1800Z-240330T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Flagstaff, Tuba City, Window Rock, Pinetop, Navajo N.M., Happy Jack, Munds Park, Greer, Grand Canyon Village, Keams Canyon, Jacob Lake, Winslow, Dilkon, Forest Lakes, Springerville, Snowflake, Williams, North Rim, Show Low, Kykotsmovi, St. Johns, Valle, Heber, Ganado, Wupatki N.M., Fredonia, Kaibito, Supai, and Holbrook 127 PM MST Thu Mar 28 2024 /227 PM MDT Thu Mar 28 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 PM MDT/ FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph. Locations immediately downslope of the Mogollon Rim may gust past 50 mph, including portions of the I-40 corridor between Flagstaff and Winslow. * WHERE...Portions of north central, northeast, and west central Arizona. * WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ BAJ
319 WWUS75 KFGZ 290858 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 158 AM MST Fri Mar 29 2024 AZZ008-010-038-300000- /O.NEW.KFGZ.WI.Y.0010.240330T1800Z-240331T0200Z/ Yavapai County Mountains-Chinle Valley-Oak Creek and Sycamore Canyons- Including the cities of Prescott, Sedona, Canyon De Chelly, Chinle, Ash Fork, Seligman, and Kayenta 158 AM MST Fri Mar 29 2024 /258 AM MDT Fri Mar 29 2024/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 PM MDT/ SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chinle Valley, Oak Creek and Sycamore Canyons, and Yavapai County Mountains. * WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ004-006-007-009-011>017-039-040-300000- /O.EXT.KFGZ.WI.Y.0009.240329T1800Z-240331T0500Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Happy Jack, Forest Lakes, Williams, Kykotsmovi, Pinetop, Holbrook, Heber, Winslow, Window Rock, Snowflake, Jacob Lake, Fredonia, Greer, Tuba City, Supai, Keams Canyon, Springerville, Grand Canyon Village, Wupatki N.M., Dilkon, Flagstaff, North Rim, Ganado, Navajo N.M., Show Low, Valle, St. Johns, Munds Park, and Kaibito 158 AM MST Fri Mar 29 2024 /258 AM MDT Fri Mar 29 2024/ ...WIND ADVISORY NOW IN EFFECT FROM 11 AM MST /NOON MDT/ THIS MORNING TO 10 PM MST /11 PM MDT/ SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of northern Arizona, including the Mogollon Rim, Grand Canyon, Kaibab Plateau, Little Colorado River Valley, Black Mesa, Chuska Mountains and the White Mountains. * WHEN...From 11 AM MST /noon MDT/ this morning to 10 PM MST /11 PM MDT/ Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times, especially in the Little Colorado River Valley. * ADDITIONAL DETAILS...Winds may subside overnight tonight into Saturday morning, however areas immediately downslope of the Mogollon Rim will likely remain gusty overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ Humphreys
430 WWUS75 KFGZ 292050 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 150 PM MST Fri Mar 29 2024 AZZ005-018-037-301215- /O.EXA.KFGZ.WI.Y.0010.240330T1800Z-240331T0200Z/ Marble and Glen Canyons-Northern Gila County-Yavapai County Valleys and Basins- Including the cities of Page, Lees Ferry, Payson, Bagdad, Cordes Junction, Young, Camp Verde, Strawberry, and Cottonwood 150 PM MST Fri Mar 29 2024 /250 PM MDT Fri Mar 29 2024/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 PM MDT/ SATURDAY... * WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph. * WHERE...Northern Gila County, Marble and Glen Canyons, and Yavapai County Valleys and Basins. * WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ004-006-007-009-011>017-039-040-301215- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-240331T0500Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Pinetop, Tuba City, St. Johns, Supai, Springerville, Flagstaff, Heber, Window Rock, Keams Canyon, Wupatki N.M., Forest Lakes, Greer, North Rim, Dilkon, Show Low, Grand Canyon Village, Williams, Jacob Lake, Winslow, Valle, Navajo N.M., Kykotsmovi, Fredonia, Happy Jack, Ganado, Kaibito, Holbrook, Snowflake, and Munds Park 150 PM MST Fri Mar 29 2024 /250 PM MDT Fri Mar 29 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST /11 PM MDT/ SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph. Locations immediately downslope of the Mogollon Rim will gust past 50 mph, including portions of the I-40 corridor between Flagstaff and Winslow. * WHERE...Portions of north central, northeast, and west central Arizona. * WHEN...Until 10 PM MST /11 PM MDT/ Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times, especially in the Little Colorado River Valley. * ADDITIONAL DETAILS...Winds may temporarily subside tonight into Saturday morning, except for areas immediately downslope of the Mogollon Rim where gusty winds will persist. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ008-010-038-301215- /O.CON.KFGZ.WI.Y.0010.240330T1800Z-240331T0200Z/ Yavapai County Mountains-Chinle Valley-Oak Creek and Sycamore Canyons- Including the cities of Ash Fork, Canyon De Chelly, Kayenta, Sedona, Prescott, Seligman, and Chinle 150 PM MST Fri Mar 29 2024 /250 PM MDT Fri Mar 29 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /NOON MDT/ TO 7 PM MST /8 PM MDT/ SATURDAY... * WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph. * WHERE...Chinle Valley, Oak Creek and Sycamore Canyons, and Yavapai County Mountains. * WHEN...From 11 AM MST /noon MDT/ to 7 PM MST /8 PM MDT/ Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ BAJ
459 WWUS75 KFGZ 300835 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 135 AM MST Sat Mar 30 2024 AZZ004-006-007-009-011>017-039-040-310300- /O.EXT.KFGZ.WI.Y.0009.000000T0000Z-240331T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Fredonia, St. Johns, Dilkon, Holbrook, Happy Jack, Springerville, Greer, Winslow, Heber, Forest Lakes, Jacob Lake, Munds Park, Tuba City, Window Rock, Wupatki N.M., Show Low, Kaibito, Grand Canyon Village, Ganado, Pinetop, Navajo N.M., Kykotsmovi, Williams, North Rim, Snowflake, Valle, Supai, Flagstaff, and Keams Canyon 135 AM MST Sat Mar 30 2024 /235 AM MDT Sat Mar 30 2024/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST /9 PM MDT/ THIS EVENING... * WHAT...South-southwest winds increasing to 20 to 30 mph, with gusts from 40 to 50 mph this morning. Locations northeast of the Mogollon Rim and other higher terrain features may see localized gusts to 55 mph. * WHERE...Much of central and northern Arizona. * WHEN...Until 8 PM MST /9 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Travel may be difficult for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. && $$ AZZ005-008-010-018-037-038-310300- /O.EXT.KFGZ.WI.Y.0010.240330T1800Z-240331T0300Z/ Marble and Glen Canyons-Yavapai County Mountains-Chinle Valley- Northern Gila County-Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Chinle, Strawberry, Lees Ferry, Prescott, Payson, Canyon De Chelly, Sedona, Page, Seligman, Bagdad, Cordes Junction, Ash Fork, Young, Kayenta, Camp Verde, and Cottonwood 135 AM MST Sat Mar 30 2024 /235 AM MDT Sat Mar 30 2024/ ...WIND ADVISORY NOW IN EFFECT FROM 11 AM MST /NOON MDT/ THIS MORNING TO 8 PM MST /9 PM MDT/ THIS EVENING... * WHAT...South-southwest winds increasing to 15 to 25 mph, with gusts from 40 to 45 mph this morning. Higher wind gusts will be over exposed areas or just north of higher terrain features. * WHERE...Northern Gila and Yavapai Counties, Marble and Glen Canyons, Chinle Valley, and Oak Creek and Sycamore Canyons. * WHEN...From 11 AM MST /noon MDT/ this morning to 8 PM MST /9 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Travel may be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. && $$ NWS Flagstaff
673 WWUS75 KFGZ 302041 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 141 PM MST Sat Mar 30 2024 AZZ004-006-007-009-011>017-039-040-310300- /O.CON.KFGZ.WI.Y.0009.000000T0000Z-240331T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Forest Lakes, Greer, Dilkon, Navajo N.M., Tuba City, Winslow, Pinetop, Happy Jack, St. Johns, Wupatki N.M., Jacob Lake, Show Low, Valle, Keams Canyon, Springerville, Grand Canyon Village, Ganado, Snowflake, North Rim, Munds Park, Fredonia, Holbrook, Heber, Supai, Kykotsmovi, Kaibito, Williams, Flagstaff, and Window Rock 141 PM MST Sat Mar 30 2024 /241 PM MDT Sat Mar 30 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM MDT/ THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of north central, northeast, and west central Arizona. * WHEN...Until 8 PM MST /9 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. Patchy blowing dust will lead to reduced visibilities, resulting in hazardous driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ AZZ005-008-010-018-037-038-310300- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-240331T0300Z/ Marble and Glen Canyons-Yavapai County Mountains-Chinle Valley- Northern Gila County-Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Bagdad, Chinle, Page, Kayenta, Young, Sedona, Cottonwood, Canyon De Chelly, Strawberry, Ash Fork, Prescott, Lees Ferry, Cordes Junction, Seligman, Camp Verde, and Payson 141 PM MST Sat Mar 30 2024 /241 PM MDT Sat Mar 30 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM MDT/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northern Gila and Yavapai Counties, Marble and Glen Canyons, Chinle Valley, and Oak Creek and Sycamore Canyons. * WHEN...Until 8 PM MST /9 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ MCT
552 WWUS75 KFGZ 310303 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 803 PM MST Sat Mar 30 2024 AZZ004-006-007-009-011>017-039-040-310415- /O.EXP.KFGZ.WI.Y.0009.000000T0000Z-240331T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward-Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Show Low, North Rim, Holbrook, St. Johns, Wupatki N.M., Pinetop, Dilkon, Grand Canyon Village, Window Rock, Kykotsmovi, Tuba City, Keams Canyon, Winslow, Springerville, Kaibito, Valle, Ganado, Greer, Forest Lakes, Heber, Supai, Fredonia, Happy Jack, Flagstaff, Williams, Navajo N.M., Snowflake, and Munds Park 803 PM MST Sat Mar 30 2024 /903 PM MDT Sat Mar 30 2024/ ...WIND ADVISORY HAS EXPIRED... Winds were becoming lighter during the evening and have largely dropped below advisory criteria. However, look for southwest winds at 15 to 25 mph with gusts to 35 mph the remainder of the night. $$ AZZ005-008-010-018-037-038-310415- /O.EXP.KFGZ.WI.Y.0010.000000T0000Z-240331T0300Z/ Marble and Glen Canyons-Yavapai County Mountains-Chinle Valley- Northern Gila County-Yavapai County Valleys and Basins-Oak Creek and Sycamore Canyons- Including the cities of Strawberry, Prescott, Payson, Young, Ash Fork, Kayenta, Cordes Junction, Sedona, Camp Verde, Bagdad, Page, Canyon De Chelly, Cottonwood, Seligman, Lees Ferry, and Chinle 803 PM MST Sat Mar 30 2024 /903 PM MDT Sat Mar 30 2024/ ...WIND ADVISORY HAS EXPIRED... Winds were becoming lighter during the evening and have largely dropped below advisory criteria. However, look for southwest winds at 15 to 25 mph with gusts to 35 mph the remainder of the night. $$ McCollum
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 27, 10:25 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 27, 10:25 PM MST, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1025 PM MST Wed Mar 27 2024 .SYNOPSIS...High pressure will bring mild and dry weather before a cold and wet low pressure system arrives this weekend. && .UPDATE...Not much to say and nothing to update. Other than a few high clouds look for fair weather through the night. && .PREV DISCUSSION /421 PM MST/...A passing ridge of high pressure will bring seasonable temperatures and dry conditions to northern Arizona the next few days. Southwest winds will increase each day ahead of a deepening trough over the West Coast. This trough is associated with a potent Pacific storm and a significant push of moisture. The most imminent threat from this system will be gusty southwest winds. A Wind Advisory will likely be warranted on Saturday, perhaps beginning Friday, for widespread gusts in excess of 40 mph. Winds this strong could lead to travel issues, especially east of Flagstaff on I-40, due to hazardous crosswinds and areas of blowing dust. Model guidance agrees that the 500mb low center will arrive off the Southern California coast by Saturday night. It looks like a frontal band of precipitation will move east through northern Arizona late Saturday night into Sunday morning. In its wake, convective rain and snow showers will develop and continue through at least Monday. These showers will largely be driven by daytime instability. With the center of the upper low projected over Arizona on Monday, ample cold air aloft could allow for rumbles of thunder and areas of heavy graupel and snow. Snow levels will quickly fall to around 6000 feet with the passage of the front Sunday morning. Behind the front, expect snow levels as low as 5000 feet to continue through Monday. However, our springtime sun angles are high, and only in places where snowfall rapidly outpaces melting will accumulations become significant. In addition to the rate of snowfall, the timing of snowfall matters, as snowfall after sundown will accumulate much easier than during the day. Considering all of these factors, the bulk of accumulating snowfall from the incoming system will remain confined to elevations above 6500 feet. There, several inches could pile up. Given the nature of this upcoming pattern, eerily similar to the Rex Block that recently afflicted the West, forecast uncertainty remains rather high. A more progressive trough would affect Arizona relatively quickly. If the upper level low fully detaches from the main flow and lingers in the Southwest, impacts from cold and wet weather would be prolonged. In any case, it appears that Sunday and Monday will feature below average temperatures and wet conditions. Stay tuned for updates to the forecast. && .AVIATION...Thursday 28/06Z through Friday 29/06Z...VFR conditions expected through the TAF period. Light winds will remain through 18Z, with breezy southwest winds 15-25kts gusting 25-35kts afterwards. OUTLOOK...Friday 29/06Z through Sunday 31/06Z...VFR conditions will continue through Friday, before MVFR/IFR conditions are likely with -SHRA/-SHSN Saturday and Sunday. Winds will be gusty out of the southwest 30-40kts on Friday , before increasing out of the south at 40-50kts on Saturday. && .FIRE WEATHER...Thursday and Friday...Dry, with seasonable temperatures and increasing winds. On Thursday, southwest winds at 15 to 25 mph, with gusts of 25 to 35 mph. On Friday, southwest winds at 20 to 30 mph, with gusts of 30 to 45 mph. Saturday through Monday...Much colder with a winter storm arriving late Saturday into Sunday. Widespread precipitation Sunday and Monday with accumulating snowfall generally above 6000 feet. On Saturday, southwest winds at 25 to 35 mph, with gusts of 40 to 60 mph. On Sunday, southwest winds at 15 to 25 mph, with gusts of 25 to 35 mph. On Monday, west winds at 5 to 15 mph. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...McCollum/Benji AVIATION...Konieczny FIRE WEATHER...Benji For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.